Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 46, NWS Eureka, CA

May 23, 2013

NWS Eureka, CA issued this small craft advisory at May 23, 2013, 9:20 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 23, 2013, 9:20 AM PDT (16:20 UTC)
Expired
May 23, 2013, 2:00 PM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WHUS76 KEKA 231620
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
920 AM PDT THU MAY 23 2013


PZZ455-475-232100-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-130523T1600Z/
/O.NEW.KEKA.SC.Y.0046.130523T1620Z-130523T2100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
920 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...


* WINDS...NW 15 TO 25 KT. WINDS WILL SLOWLY DIMINISH TODAY.

* SEAS...NW 8 TO 10 FT AROUND 12 SECONDS. SEAS WILL SLOWLY SUBSIDE
  TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-231730-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-130523T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
920 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ470-231730-
/O.EXP.KEKA.SC.Y.0045.000000T0000Z-130523T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
920 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 23, 4:57 AM PDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 23, 4:57 AM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
457 AM PDT THU MAY 23 2013

.SYNOPSIS...AN UPPER LEVEL LOW CENTERED OVER THE PACIFIC NORTHWEST
WILL BRING A SLIGHT CHANCE OF SHOWERS TO MAINLY HUMBOLDT AND DEL
NORTE COUNTIES THROUGH FRIDAY MORNING. INLAND TEMPERATURES WILL
REMAIN BELOW NORMAL TODAY...AND THEN WARM UP SLIGHTLY ON FRIDAY
AND SATURDAY.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWED AN UPPER LOW CENTERED
OVER WASHINGTON STATE EARLY THIS MORNING. A WEAK TROUGH
PIN-WHEELING AROUND THE SOUTHERN PERIPHERY OF THE LOW WAS MOVING
OVER NORTHERN CA EARLY THIS MORNING. IT WAS NOT GENERATING MUCH
IF ANY PRECIP. IT WAS PRODUCING A FAIR AMOUNT OF CLOUD COVER AS
WELL AS GUSTY NW WINDS OVER THE HIGHER TERRAIN AND RIDGES. AS A
RESULT...TEMPERATURES THIS MORNING WERE NOT AS COLD AS LAST NIGHT.
THERE WAS SOME CLEARING EVIDENT ON THE BACK SIDE OF THIS TROUGH.
TEMPERATURES WERE RUNNING IN THE MID 30S IN THE COLDEST VALLEYS OF
TRINITY AND INTERIOR MENDOCINO COUNTIES. WITH A SEVERAL MORE HOURS
OF LONG-WAVE COOLING AND PARTLY CLEARING SKIES...TEMPS SHOULD
DROP TO 32F OR LESS RIGHT BEFORE DAYBREAK. THUS WILL MAINTAIN THE
FREEZE WARNINGS AND FROST ADVISORIES. ANOTHER TROUGH WILL PIVOT
AROUND THE UPPER LOW TONIGHT AND COULD PRODUCE A FEW SHOWERS FOR
NW CA. THIS ONE LOOKS TO TAKE A TRACK FARTHER TO THE NORTH AND
EAST OF THE FORECAST AREA. THUS CLOUD COVER AND NW GUSTY WINDS MAY
NOT BE AS GREAT OF A FACTOR...BUT THE AIR MASS WILL BE WARMER.
ANOTHER FROST ADVISORY WILL LIKELY BE NECESSARY FOR THE COLDEST
VALLEYS OF NORTHERN MENDO...EASTERN HUMBOLDT AND ALL OF TRINITY
COUNTIES.

THE COLD UPPER LEVEL LOW THAT HAS PERSISTED OVER THE PAC NW ALL
THIS WEEK WILL BEGIN TO FILL AND LIFT OUT ON FRIDAY. THE AIR MASS
WILL WARM OVER NW CA AND THE GUSTY NW WINDS WILL ABATE. MODELS
CONTINUE TO INDICATE WEAK UPPER LEVEL TROUGHINESS LINGERING OVER
THE AREA THIS WEEKEND HOWEVER. THE SHOWER POSSIBILITIES DO NOT
LOOK ALL THAT GREAT ON SAT AS A SHORT-WAVE MOVES ACROSS THE AREA.
IT MAY GENERATE SOME ISOLATED SHOWERS OVER THE HIGHER TERRAIN SAT
AFTN AND EVE COUPLED WITH THE DAYTIME HEATING.

MODELS DIVERGE SLIGHTLY ON SUNDAY. THE GEM AND ECWMF WERE
A LITTLE STRONGER AND WETTER WITH ANOTHER SHORT-WAVE EXPECTED
TO MOVE TOWARD THE AREA ON SUNDAY. THE GFS HAS A WEAK SHORT-WAVE
RIDGE BUILDING AND INDICATES CONTINUED WARMING AND DRYING. THE
NAM12 WAS SIMILAR. CONSIDERING THESE DIFFERENCES AND AMBIGUITIES
IN THE MODELS...WILL GO WITH JUST A CHANCE OF SHOWERS ACROSS THE
NORTHERN ZONES INTO SUN NIGHT.

THE MODELS HAVE ANOTHER TROUGH MOVING TOWARD THE AREA WITH
PERHAPS A CLOSED LOW FORMING OVER OR JUST OFFSHORE THE NORTH
COAST BY TUE. THERE HAS BEEN FAIRLY GOOD RUN TO RUN CONTINUITY
AND AGREEMENT BETWEEN THE VARIOUS MODELS. IT IS LOOKING UNSETTLED
WITH PERIODIC SHOWERS MON THROUGH WED NEXT WEEK. BEEFED UP THE
PRECIP CHANCES SLIGHTLY FOR MON AS THAT MAY BE THE WETTER DAY.
ISOLD TSTMS SEEM POSSIBLE AS WELL...WITH WARMER BOUNDARY LAYER
TEMPS AND COOLING ALOFT. FOR NOW WILL HOLD OFF AS THE STRONG
WESTERLY AND SOUTHWESTERLY FLOW MAY STIFLE TSTM DEVELOPMENT.

&&

.AVIATION...UPPER LEVEL LOW CONTINUES TO SPIN OVER THE PACIFIC
NORTHWEST. WEAK SHORTWAVES WILL CONTINUE ROTATE AROUND THIS LOW
TODAY AND TONIGHT. A WEAK SHORTWAVE MOVING AROUND THE LOW MAY BRING
A FEW MORE SHOWERS TO THE AREA THIS MORNING. THIS MAY BRING SOME
BRIEF MVFR RESTRICTIONS AIRPORTS NORTH OF CAPE MENDOCINO THIS
MORNING...ALTHOUGH THE SHOWER COVERAGE IS EXPECTED TO REMAIN FAIRLY
LIMITED.  WITH THE COLD LOW ALOFT THERE WILL BE LITTLE TO NO MARINE
INVERSION TO TRAP MOISTURE AND ALLOW COASTAL LOW CLOUDS AND FOG TO
DEVELOP. NORTHERLY WINDS OF 10 TO 15 KT ARE EXPECTED ONCE AGAIN
THIS AFTERNOON...MAINLY ALONG THE COAST. MKK

&&

.MARINE...AN UPPER LEVEL LOW TO THE NORTH OF THE AREA CONTINUES TO
SPIN AND REMAIN FAIRLY STATIONARY.  THIS CONTINUES TO BRING LIGHT TO
MODERATE NORTHERLY WINDS TO THE AREA AND NORTHWEST WAVES OF 10 TO 12
FT AT 11 SECONDS. THE WAVES ARE REMAINING ELEVATED SLIGHTLY OVER
WHAT SWAN HAS...BUT EXPECT THEY WILL DIMINISH THIS MORNING. HAVE
EXTENDED THE SMALL CRAFT ADVISORIES THROUGH 9AM TO ACCOUNT FOR THIS.
ONCE THE SEAS DIMINISH TO 7 TO 8 FT BY LATE TODAY CONDITIONS SHOULD
REMAIN FAIRLY PERSISTENT THROUGH SATURDAY.

A LONG PERIOD NORTHWEST SWELL IS ALSO EXPECTED TO BEGIN BUILDING
INTO THE AREA TODAY. IT LOOKS TO BEGIN AROUND A FOOT AT 18 SECONDS
TODAY BUILDING TO AROUND 4 FEET AT 15 SECONDS TOMORROW. THIS WILL
THEN SLOWLY DIMINISH THROUGH THE WEEKEND.

LATE SUNDAY INTO MONDAY MODELS ARE SHOWING A FAIRLY DECENT SYSTEM
BRINGING A PERIOD OF SOME SOUTHERLY WINDS TO THE REGION. THE MODELS
ARE STILL STRUGGLING TO TO NAIL DOWN THE EXACT TIMING OF THIS
SYSTEM...SO MAINLY LEFT THE FORECAST EARLY NEXT WEEK THE SAME. THIS
WILL NEED TO BE MONITORED WITH THE NEXT THE NEXT FORECAST PACKAGE.
MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING CAZ002-003.

     FREEZE WARNING UNTIL 8 AM PDT THIS MORNING CAZ004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING
     PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 23, 9:15 AM PDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
915 AM PDT THU MAY 23 2013

CAZ004-076-241615-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
915 AM PDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURE WILL BE MILDER TONIGHT BUT STILL COLDER THAN NORMAL
WITH FROST POSSIBLE IN THE COLDER VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORNING FROST WILL BE POSSIBLE IN THE COLDEST VALLEYS FRIDAY
MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001>003-241615-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
915 AM PDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:31 AM PDTSmall Craft AdvisoryEKA6 hr
May 23, 2:32 PM PDTFrost AdvisoryEKA13 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.